Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 7, 2008, 10:40 AM EST for Alachua County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2008, 10:40 AM EST (15:40 UTC)
- Expired
- Mar 7, 2008, 11:21 AM EST
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 101 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 6:45 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 071540
TORJAX
FLC001-071630-
/O.NEW.KJAX.TO.W.0010.080307T1540Z-080307T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 AM EST FRI MAR 7 2008
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN ALACHUA COUNTY IN NORTHERN FLORIDA
* UNTIL 1130 AM EST
* AT 1036 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
SOUTHWEST OF GAINESVILLE...OR 10 MILES NORTHEAST OF BRONSON...
MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAINESVILLE...ROCHELLE...GAINESVILLE AIRPORT...NEWNANS LAKE...
ORANGE HEIGHTS AND MELROSE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2950 8205 2949 8255 2958 8262 2986 8224
2985 8223 2983 8213 2981 8210 2979 8210
2974 8204
TIME...MOT...LOC 1540Z 238DEG 47KT 2957 8246
$$
SANDRIK7 follow-up statements
000
WWUS52 KJAX 071545
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EST FRI MAR 7 2008
FLC001-071630-
/O.CON.KJAX.TO.W.0010.000000T0000Z-080307T1630Z/
ALACHUA FL-
1045 AM EST FRI MAR 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR
SOUTHEASTERN ALACHUA COUNTY...
AT 1041 AM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
9 MILES SOUTHWEST OF GAINESVILLE...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MICANOPY...GAINESVILLE...ROCHELLE...GAINESVILLE AIRPORT...NEWNANS
LAKE...LOCHLOOSA...GROVE PARK...ORANGE HEIGHTS...WALDO AND MELROSE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2950 8205 2949 8247 2964 8254 2986 8224
2983 8213 2981 8210 2979 8210 2974 8204
TIME...MOT...LOC 1545Z 238DEG 47KT 2960 8240
$$
SANDRIK000
WWUS52 KJAX 071553
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1053 AM EST FRI MAR 7 2008
FLC001-071630-
/O.CON.KJAX.TO.W.0010.000000T0000Z-080307T1630Z/
ALACHUA FL-
1053 AM EST FRI MAR 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR EASTERN
ALACHUA COUNTY...
AT 1050 AM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR GAINESVILLE...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCHELLE...GAINESVILLE AIRPORT...NEWNANS LAKE...LOCHLOOSA...GROVE
PARK...ORANGE HEIGHTS...WALDO AND MELROSE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2950 8207 2949 8247 2969 8248 2986 8224
2983 8213 2981 8210 2979 8210 2972 8204
2951 8205
TIME...MOT...LOC 1553Z 238DEG 47KT 2966 8229
$$
SANDRIK000
WWUS52 KJAX 071558
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1059 AM EST FRI MAR 7 2008
FLC001-071630-
/O.CON.KJAX.TO.W.0010.000000T0000Z-080307T1630Z/
ALACHUA FL-
1059 AM EST FRI MAR 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR EASTERN
ALACHUA COUNTY...
AT 1055 AM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR GAINESVILLE...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GROVE
PARK...ORANGE HEIGHTS...WALDO AND MELROSE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2951 8205 2949 8240 2973 8243 2986 8224
2985 8223 2983 8213 2981 8210 2979 8210
2972 8204
TIME...MOT...LOC 1559Z 235DEG 44KT 2971 8227
$$000
WWUS52 KJAX 071602
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1103 AM EST FRI MAR 7 2008
FLC001-071630-
/O.CON.KJAX.TO.W.0010.000000T0000Z-080307T1630Z/
ALACHUA FL-
1103 AM EST FRI MAR 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR EASTERN
ALACHUA COUNTY...
AT 1100 AM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR GAINESVILLE AIRPORT...OR NEAR GAINESVILLE...MOVING NORTHEAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORANGE
HEIGHTS...WALDO AND MELROSE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2951 8205 2950 8233 2977 8237 2986 8224
2985 8223 2983 8213 2981 8210 2978 8210
2972 8204
TIME...MOT...LOC 1603Z 237DEG 40KT 2973 8223
$$
SANDRIK000
WWUS52 KJAX 071611
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1111 AM EST FRI MAR 7 2008
FLC001-071630-
/O.CON.KJAX.TO.W.0010.000000T0000Z-080307T1630Z/
ALACHUA FL-
1111 AM EST FRI MAR 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR EASTERN
ALACHUA COUNTY...
AT 1109 AM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR WALDO...OR 9 MILES NORTHEAST OF GAINESVILLE...MOVING NORTHEAST
AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORANGE
HEIGHTS...WALDO AND MELROSE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2951 8205 2950 8233 2977 8237 2986 8224
2985 8223 2983 8213 2981 8210 2978 8210
2972 8204
TIME...MOT...LOC 1611Z 238DEG 37KT 2975 8220
$$
SANDRIK000
WWUS52 KJAX 071617
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1117 AM EST FRI MAR 7 2008
FLC001-071630-
/O.CON.KJAX.TO.W.0010.000000T0000Z-080307T1630Z/
ALACHUA FL-
1117 AM EST FRI MAR 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR EASTERN
ALACHUA COUNTY...
AT 1113 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WALDO...OR 9 MILES
NORTHWEST OF MELROSE...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MELROSE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2963 8204 2974 8223 2984 8224 2985 8221
2983 8213 2981 8210 2978 8210 2972 8204
TIME...MOT...LOC 1617Z 238DEG 37KT 2978 8214
$$
SANDRIK000
WWUS52 KJAX 071621
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1121 AM EST FRI MAR 7 2008
FLC001-071631-
/O.CAN.KJAX.TO.W.0010.000000T0000Z-080307T1630Z/
ALACHUA FL-
1121 AM EST FRI MAR 7 2008
...THE TORNADO WARNING FOR EASTERN ALACHUA COUNTY IS CANCELLED...
THE STORM IS MOVING INTO BRADFORD AND CLAY COUNTIES. A TORNADO WATCH
REMAINS IN EFFECT UNTIL NOON EST FRIDAY FOR NORTHEASTERN FLORIDA AND
SOUTHEAST GEORGIA.
LAT...LON 2963 8204 2974 8223 2984 8224 2985 8221
2983 8213 2981 8210 2978 8210 2972 8204
TIME...MOT...LOC 1621Z 238DEG 37KT 2980 8210
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 7, 9:21 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 7, 9:21 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
921 AM EST FRI MAR 7 2008
.UPDATE...STRONG TO SEVERE STORMS ARE PUSHING THRU THE LOCAL AREA
THIS MORNING WITH THE MAJORITY OF OUR ZONES UNDER A TORNADO WATCH.
STRONG SLY WINDS ARE GUSTING TO 25-35 MPH IN ADVANCE OF THE
STORMS. STRONGEST STORMS OVER THE SUWANNEE VALLEY ARE BEING
MONITORED FOR ROTATION. LAPS HELICITIES ARE ABOVE 500 IN THIS
REGION. SATELLITE ESTIMATED RAINFALL RATES ARE AVERAGING 1.5
INCHES AN HOUR. RADAR ESTIMATES ARE NEAR 2 INCHES AN HOUR NEAR
LIVE OAK AND HAVE ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY
FOR THE WRN ZONES. CURSORY LOOK AT GRIDS SHOWS UPDATES ARE NOT
NECESSARY.
&&
.AVIATION...STRONG AND GUSTY SOUTH WINDS WILL CONTINUE INTO THE
AFTERNOON. A LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO THE AREA
LATE THIS MORNING AND AN AIRPORT WARNING MAY BE ISSUED.
&&
.MARINE...SCA CONDITIONS ARE OCCURRING AT SAUF1 AND MAY NEED TO
ISSUE ANOTHER MWW TO EXPAND THE SCA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 47 54 30 / 100 70 10 0
SSI 69 50 58 35 / 100 80 20 0
JAX 75 52 59 32 / 100 80 20 0
SGJ 78 53 63 36 / 80 80 20 0
GNV 76 53 60 32 / 80 80 20 0
OCF 79 55 62 31 / 80 80 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE TONIGHT FOR BAKER-COLUMBIA-GILCHRIST-
HAMILTON-SUWANNEE.
RED FLAG WARNING FROM 11 AM TO 7 PM EST SATURDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
GA...FLOOD WATCH THROUGH LATE TONIGHT FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
GALE WARNING FROM 6 AM TO 4 PM EST SATURDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 11 PM EST
SATURDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
TRABERT/ENYEDI/SANDRIK/KERNSHazardous weather outlook, Mar 7, 4:45 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 445 AM EST FRI MAR 7 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080940- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 445 AM EST FRI MAR 7 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH 104 IN EFFECT UNTIL NOON EAST FOR MUCH OF NORTH FLORIDA AND SOUTHEAST GEORGIA... ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND EARLY TONIGHT... ...FLOOD WATCH FOR SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTHEAST FLORIDA THROUGH LATE TONIGHT... A SQUALL LINE WILL CONTINUE EASTWARD ACROSS NORTHERN FLORIDA AND SOUTHEAST GEORGIA THIS MORNING WITH STRONG THUNDERSTORMS SEGMENTS AND A FEW SUPERCELLS THUNDERSTORMS. ISOLATED SUPERCELLS THUNDERSTORMS ARE ALSO POSSIBLE AHEAD OF THE SQUALL LINE. LOW LEVEL WIND SHEAR REMAINS EXTREME UNDER A 70 KT SOUTHWESTERLY LOW LEVEL JET STREAM AND INSTABILITY IS EXPECTED TO INCREASE WITH SOME MODEST HEATING THIS MORNING. DAMAGING WINDS WILL BE PRIMARY SEVERE THREAT...THOUGH TORNADO THREAT MAY BECOME MORE PRONOUNCED LATER THIS MORNING. THE LINE WILL CONTINUE TO MOVE THROUGH THE AREA INTO THE OVERNIGHT HOURS WITH A POSSIBILITY OF SEVERE WEATHER THROUGHOUT THE DAY. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH YOUR AREA. GUSTY SOUTHERLY WINDS MAY REACH UP TO 25 TO 30 MPH OVER THE COASTAL COUNTIES THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS EXPECTED OVER THE AREA AND WILL CONTINUE THROUGH TONIGHT. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF NEAR 3 TO 4 INCHES IN HEAVIER BANDS OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTHEAST FLORIDA. SOME AREA RIVERS ARE NEAR OR ABOVE FLOOD STAGE AND SHOULD BE CLOSELY MONITORED IF HEAVY RAINFALL DOES OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...GUSTY WEST WINDS ON SATURDAY... ...GALE WARNING FOR OFFSHORE COASTAL WATERS ON SATURDAY... VERY WINDY CONDITIONS ARE POSSIBLE FROM EARLY SATURDAY MORNING THROUGH THE AFTERNOON HOURS. GUSTY WINDS OF AROUND 40 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MAY EVENTUALLY BE NEEDED FOR ALL OR PORTIONS OF THE FORECAST AREA. ON SUNDAY MORNING...A LIGHT FREEZE AND PATCHY FROST ARE POSSIBLE WITH LOWS NEAR 30 DEGREES TO THE MID 30S NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Mar 7, 8:54 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 854 AM EST FRI MAR 7 2008 FLZ021-071430- SUWANNEE- 854 AM EST FRI MAR 7 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG WINDS VALID UNTIL 930 AM EST... AT 854 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 18 MILES SOUTHWEST OF LURAVILLE...OR 10 MILES SOUTHEAST OF PERRY...MOVING NORTHEAST AT 50 MPH. A TORNADO WARNING IS IN EFFECT FOR PORTIONS OF LAFAYETTE COUINTY AND IF THE STORM MAINTAINS ITS CURRENT INTENSITY A WARNING MAY BE REQUIRED FOR PORTIONS OF SUWANNEE COUNTY SOMETOIEM BEFORE 930 A. EST. THE AREA REMAINS UNDER A TORNADO THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SANDRIK
Special weather statement, Mar 7, 9:20 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 AM EST FRI MAR 7 2008 FLZ022-035-036-071500- ALACHUA-COLUMBIA-GILCHRIST- 920 AM EST FRI MAR 7 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN ALACHUA...SOUTHWESTERN COLUMBIA AND GILCHRIST COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1000 AM EST... AT 920 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF TRENTON...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TRENTON...BELL...NEWBERRY...HIGH SPRINGS...OLENO STATE PARK... ALACHUA...LA CROSSE...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 1000 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Local storm report, Mar 7, 10:03 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1003 AM EST FRI MAR 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG LIVE OAK 30.29N 82.99W
03/07/2008 SUWANNEE FL EMERGENCY MNGR
POWER IS OUT ALL OVER THE CITY OF LIVE OAK.
&&
BKERNSLocal storm report, Mar 7, 10:14 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1014 AM EST FRI MAR 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TORNADO N LAKE CITY 30.19N 82.64W
03/07/2008 COLUMBIA FL EMERGENCY MNGR
WIDESPREAD DAMAGE NORTH SIDE OF LAKE CITY. OVERTURNED
VEHICLES AND BUILDING DAMAGE.
&&
LETROLocal storm report, Mar 7, 10:16 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1016 AM EST FRI MAR 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HEAVY RAIN W LIVE OAK 30.29N 82.99W
03/07/2008 E0.00 INCH SUWANNEE FL TRAINED SPOTTER
A NATIONAL WEATHER SERVICE STORM SPOTTER REPORTED
RAINFALL IN EXCESS OF 2 INCHES PER HOUR WITH SOME
FLOODING OF ROADS AND LOW AREAS.
&&
BKERNSLocal storm report, Mar 7, 10:30 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EST FRI MAR 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM TORNADO 9 W WAYNESVILLE 31.23N 81.94W
03/07/2008 BRANTLEY GA EMERGENCY MNGR
5 PUBLIC REPORTS OF A TORNADO RECEIVED BY EMERGENCY
MANAGEMENT 9 MILES WEST OF WAYNESVILLE AT TURKEY RIDGE.
DAMAGE TO AT LEAST ONE HOME.
&&
BKERNSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:45 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 34 hr |
| Mar 7, 3:45 AM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 39 hr |
| Mar 7, 6:40 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 35 min |
| Mar 7, 8:14 AM EST | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 46 min |
| Mar 7, 8:48 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 42 min |
| Mar 7, 9:02 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 43 min |
| Mar 7, 9:13 AM EST | Tornado Warning | JAX | Suwannee | 32 min |
| Mar 7, 9:25 AM EST | Tornado Warning | JAX | Columbia, Suwannee | 50 min |
| Mar 7, 9:26 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Gilchrist, Union | 49 min |
| Mar 7, 9:39 AM EST | Severe Thunderstorm Warning | JAX | Baker, Bradford, Columbia, Gilchrist, Hamilton, Suwannee and 1 more | 51 min |
| Mar 7, 9:51 AM EST | Tornado Warning | JAX | Baker | 39 min |
| Mar 7, 10:08 AM EST | Severe Thunderstorm Warning | JAX | Clay, Duval, Nassau | 67 min |
| Mar 7, 10:18 AM EST | Tornado Warning | JAX | Baker, Duval, Nassau | 13 min |
| Mar 7, 10:23 AM EST | Special Marine Warning | JAX | 2 hr | |
| Mar 7, 10:27 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Gilchrist, Union | 48 min |
| Mar 7, 10:55 AM EST | Tornado Warning | JAX | Duval, Nassau | 35 min |
| Mar 7, 10:56 AM EST | Severe Thunderstorm Warning | JAX | Marion | 49 min |
| Mar 7, 11:15 AM EST | Tornado Warning | JAX | Bradford, Clay | 25 min |
| Mar 7, 11:15 AM EST | Tornado Warning | JAX | Nassau | 30 min |
| Mar 7, 11:25 AM EST | Severe Thunderstorm Warning | JAX | Clay, Marion, Putnam | 50 min |
| Mar 7, 11:32 AM EST | Special Marine Warning | JAX | 118 min | |
| Mar 7, 11:43 AM EST | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 47 min |
| Mar 7, 12:25 PM EST | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 50 min |
| Mar 7, 12:35 PM EST | Special Marine Warning | JAX | 115 min | |
| Mar 7, 1:25 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Marion, Putnam | 65 min |
| Mar 7, 1:34 PM EST | Special Marine Warning | JAX | 116 min | |
| Mar 7, 1:49 PM EST | Severe Thunderstorm Warning | JAX | Marion | 41 min |
| Mar 7, 2:00 PM EST | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 60 min |
| Mar 7, 2:28 PM EST | Severe Thunderstorm Warning | JAX | Marion, Putnam | 62 min |
| Mar 7, 2:41 PM EST | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 23 hr |
| Mar 7, 3:09 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Marion | 51 min |
| Mar 7, 3:33 PM EST | Special Marine Warning | JAX | 117 min | |
| Mar 7, 4:18 PM EST | Special Marine Warning | JAX | 117 min | |
| Mar 7, 4:29 PM EST | Special Marine Warning | JAX | 2 hr |
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.